The drug will be the first alternative treatment to be available on the NHS for people who react badly to the side effects of statins.
Researchers have revealed that between 5% and 20% of people have to stop taking statins due to muscle pain.
A trail was carried out on 491 patients who have reported of suffering from muscle pain while taking statins.
To test whether statins were really having a side effect, half of the participants were given statins again and the other half were given a placebo pill, a tablet that does not contain an active drug ingredient.
The results showed that 40% of those given the statins developed ‘intolerable’ muscle pain.
218 people participated in a second trail, where they was given Repatha or the older drug, ezetimibe.
Only 13% of people who were given Repatha reported muscle pain and just one patient stopped taking the medicine due to the muscle pain being unbearable.
There are other prescription medicines available to treat high cholesterol but like statins, and every other medicine, they come with side effects such as erectile dysfunction.
To read more CLICK HERE
For more information about high cholesterol CLICK HERE
If you have any concerns regarding statins or high cholesterol, please see your GP.
If you think you have erectile dysfunction, please go to www.ukmeds4u.com for your free e-consultation.